



## 2<sup>nd</sup> International Conference on Monitoring in Geological Disposal of Radioactive Waste

## 9-11 April 2019 Cité Universitaire (Espace Adenauer), 17 boulevard Jourdan, 75014 Paris, France

## **AGENDA**

DAY 1 – 9 April 2019							
Session 1: Opening Session (Chair: Johan Bertrand)							
09:30	Arrival & Registration						
10:00	Welcome & Opening ceremony	Frédéric Plas, Andra (FR)					
10:15	EURATOM Programme	Christophe Davies, DG-RTD, EC					
10:30	Overview of the Modern2020 Project	Johan Bertrand, Andra (FR)					
Session 2: Key Conclusion from the Modern2020 Project (Chair: Johan Bertrand)							
10:50	Monitoring Strategies (WP2) - Approach and Key Messages	Mansueto Morosini, SKB (SE)					
11:10	Monitoring Technologies (WP3) - Approach and Key Messages	José Luis García-Siñeriz, Amberg (SP)					
11:35	Demonstration (WP4) - Approach and Key Messages	Jan Verstricht, Euridice GIE (BE)					
11:55	Engaging Local Citizens (WP5) - Approach and Key Messages	Anne Bergmans, Antwerpen University (BE)					
12:15	Discussion	All					
12:30	Lunch (90 minutes)						
	Session 3: Monitoring Strategies (Chair: Bernd Frie	3)					
14:00	Monitoring During the Operational Period to Provide Further Confidence in the Post-Closure Safety Case: Strategies and Parameters	Matt White, Galson Sciences (UK)					
14:20	Derivation of Monitoring Parameters based on the Safety Assessment as a Contribution for a Monitoring Concept until Closure of a High-Level Waste GDF	Paul Smith, SAM Ltd. (UK)					
14:40	Monitoring Concept Development for a HLW Repository in Germany in Close Relation to the Safety Case	Michael Jobmann, BGETEC (DE)					
15:00	Cigéo Project: Definition of Monitoring Strategy and Application in link with major Milestones of Development (Licensing Application, Industrial Pilot phase)	Sylvie Voinis, Andra (FR)					
15:20	Break (30 minutes)						
15:50	Monitoring Programme for the Olkiluoto Repository, Finland	Tuomas Pere, Posiva (FI)					
16:10	SKB Monitoring Strategy	David Luterkort, SKB (SE)					
16:30	Discussion	All					
17:00	Break (30 minutes)						
Session 4: Poster session							
17:30	Poster Session						
19:00	Cocktail						









DAY 2 - 10 April 2019								
Session 5: Citizen Stakeholder Participation (Chair: Anne Bergmans)								
09:00	Building Trust and Improving Safety Monitoring of Nuclear Waste	Axelle Meyermans, Antwerpen University (BE)						
09:20	Trust, Mistrust and Citizen Vigilance Historical Analysis of Four Forerunn	Markku Lehtonen, Universitat Pompeu Fabra, Barcelona (SP)						
09:40	Nuclear Culture and Citizen Particip	Ele Carpenter, Goldsmiths University of London (UK)						
10:00	Learning from Socio-Technical Analo Perspective on Wind Power, Frackin Geological Nuclear Waste Disposal	Dörte Themann, Freie Universität Berlin (DE)						
10:20	Discussion			All				
10:35			Break (25 minutes)					
	Session 6: Summa	aries of I	Monitoring Technologies (Chair: Juan Carlos N	Mayor)				
11:00	Current State of the Art of Wireless	Data Tra	nsmission Systems for Repository Monitoring	Thomas Schröder, NRG (NL)				
11:15	Electric Power Sourcing of Wireless	Electric Power Sourcing of Wireless Repository Monitoring Sensors						
11:30	Overview of Optical Fiber Technolog	Patrice Mégret, University of Mons(BE)						
11:45	Geophysical Monitoring of High-Lev	el Radioa	active Waste Repositories	Hansruedi Maurer, ETH Zurich (CH)				
12:00	Methodology for Qualifying the Mo	nitoring (	Components	Jean-Michel Matray, IRSN (FR)				
12:15	Discussion			All				
Lunch (90 minutes)  Session 7a: Stakeholders Roundtable  Session 7b: New Developments in Repository Monitoring Technologies (Chair: José								
3033.	(Chair: Ele Carpenter)	3033101	Luis García-Siñeriz)	toring recimologies (enam. sose				
14:00	How to Reveal the Underground: through Data, over Time and in the Present?	14:00	Application of Ultrasonic Techniques for Quality Assurance of Salt Concrete Engineered Barriers: Shape, Cracks and Delamination	Ernst Niederleithinger, BAM (DE)				
		14:20	The Long Term Rock Buffer Monitoring in Situ Test, Assessing under Realistic Conditions the Performances of Monitoring Devices Developed in Modern2020	Pierre Dick, IRSN (FR)				
		14:40	Non-intrusive Geo-electrical ERT Monitoring of High-Level Radioactive Waste Experiments in Tournemire URL	Bruna De Carvalho, University of Strathclyde (UK)				
		15:00	What We Can Learn from a Full-Scale Demonstration Experiment after 4 Years of DTS Monitoring – the FE Experiment	Tobias Vogt, NAGRA (CH)				
		15:20	Niches of Fibreoptic Sensing: From Large- Strain Applications to Acoustic Emission Monitoring	Pavol Stajanca, BAM (DE)				
15:40			Break (30 minutes)					
			egrated Monitoring System (Chair: Jan Verst	richt)				
16:10	Monitoring the Full Scale Emplacement Experiment (FEBEX) over 18 Years: Lessons Learned for Future Repository Monitoring			Florian Kober, NAGRA (CH)				
16:30	Lessons Learnt after more than 7 Ye Experiment at the Mont Terri URL	Herwig Müller, NAGRA (CH)						
16:50	Feedback from more than 20 years of Site and Experiments	Emilia Huret, Andra (FR)						
17:10	Difficulties of Monitoring in the Rock Formations			Vsevolod Igin, NORAO (RU)				
17:30	Rock Mechanics Monitoring Programme at Olkiluoto Repository Site, Finland			Sophie Haapalehto, Posiva (FI)				
17:50	<b>Discussion</b> All							
18:10	End of Day 2							





	DAY 3 – 11 April 2019						
Session 9: Decision Making Process (Chair: Mansueto Morosini)							
09:00	Planning for Evaluating and Responding to Monitoring Results, and Use of Monitoring in Decision Making	Matt White, Galson Sciences (UK)					
09:20	The IAEA Prospective on Use of the Monitoring Programmes in the Safe Development of Geological Disposal Facilities for Radioactive Waste	Gerard Bruno, AIEA (AU)					
09:40	Passive Trust or Active Mistrust? The Finnish and French Approaches to Monitoring of Radioactive Waste Repositories	Matti Kojo, Tampere University (FI)					
10:00	Do We Need a Nuclear Steward? Monitoring as Task for a Long-Term Governance Institution	Peter Hocke, Karlsruhe Institute of Technology (DE)					
10:20	Community Modelling making Sense of Monitoring Data	Catharina Landström, Chalmers University of Technology (SE)					
10:40	Strategic Monitoring - a Proposal for the Institutional Surveillance of Complex and Long-term Disposal Systems	Thomas Flüeler, ETH Zurich (CH)					
11:00	Discussion	All					
11:20	11:20 Break (30 minutes)						
	Session 10: Closing Session (Chair: Johan Bertrand)						
11:50	Regulatory perspective about monitoring dedicated to geological disposal facilities for radioactive waste in Finland	Jaakko Leino, STUK (FI)					
12:05	Regulatory Perspective about Monitoring dedicated to Geological Disposal Facilities for Radioactive Waste in Switzerland	Thomas van Stiphout, ENSI (CH)					
12:20	Rapporteur on Strategies and Technologies	Frank Hansen, independent (US)					
12:35	Rapporteur on Stakeholder Involvement	Peter Simmons, University of East Anglia (UK)					
12:50	Rapporteur on the Overall Modern2020 Conference	Piet Zuidema, Zuidema Consult GmbH (CH)					
13:20	Closure of the Meeting	Johan Bertrand, Andra (FR)					
13:30	Lunch - End of Day 3						